Thunderstorm Wind, Spokane
- When
- April 3, 1:18 PM PST
- Where
- Spokane County, Cheney
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.500, -117.567
A downburst from an early season thunderstorm uprooted and snapped the trunks of over ten trees in the Marshall area. Some of the snapped tree trunks were up to 12 inches in diameter.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A downburst from an early season thunderstorm uprooted and snapped the trunks of over ten trees in the Marshall area. Some of the snapped tree trunks were up to 12 inches in diameter. Near Cheney two old growth pine trees were uprooted and winds damaged a roof.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Apr 3, 9:00 AM PST, 4 hours 18 minutes earlier.
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 900 AM PST THU APR 3 2003 .SYNOPSIS...A COLD UPPER LEVEL TROUGH WILL REMAIN ACROSS THE PACIFIC NORTHWEST RESULTING IN COOL AND UNSETTLED WEATHER ACROSS THE AREA THROUGH SATURDAY. .DISCUSSION... .TODAY THROUGH SATURDAY...AN UPPER LEVEL TROUGH WILL REMAIN OVER THE PACIFIC NORTHWEST FOR THE NEXT SEVERAL DAYS. A SERIES OF WAVES WILL ROTATE AROUND THIS TROUGH KEEPING THE ATMOSPHERE UNSTABLE. EXPECT COOL AND UNSETTLED CONDITIONS TO CONTINUE THROUGH THE WEEKEND. SHOWERS WILL COME IN THE FORM OF RAIN AND SNOW DURING THE DAY AND SNOW LATE AT NIGHT AND EARLY IN THE MORNING. TEMPERATURES WILL REMAIN WELL BELOW NORMAL. CC ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 045/030/047/028/047 55333 COE 045/030/047/027/047 55443 PUW 044/030/047/027/047 55333 LWS 050/034/053/032/053 55333 CQV 048/029/050/029/050 55344 SPT 042/029/046/027/046 55444 WWP 042/027/045/026/045 55554 MWH 055/031/057/031/057 33233 EAT 055/034/056/033/056 33233 OMK 057/026/054/028/054 44233 .OTX...NONE.
IDZ001>004-026-027-WAZ031>038-041>044-041430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 528 AM PST THU APR 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE... TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5350807, 5350806.